Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 13, 2008, 4:41 AM CST for 18 counties in Texas. It took effect at Feb 13, 2008, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 4:41 AM CST (10:41 UTC)
- In effect from
- Feb 13, 2008, 12:00 PM CST
- Expired
- Feb 13, 2008, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 131041 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CST WED FEB 13 2008 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR PORTIONS OF THE DAVIS AND GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS...AND SOUTHEAST NEW MEXICO FOR DRY AND WINDY CONDITIONS... AND HIGH FIRE DANGER... .DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO BY EARLY AFTERNOON. A DEEPENING AREA OF LOW PRESSURE WILL RESULT IN SOUTH TO SOUTHWEST WINDS INCREASING TO 20 TO 25 MPH BY AFTERNOON. WARM TEMPERATURES AND DRY AIR WILL RESULT IN RELATIVE HUMIDITIES DECREASING TO LESS THAN 15 PERCENT BY AFTERNOON. THE COMBINATION OF DRY AIR...WINDY CONDITIONS...AND VERY DRY VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY. NMZ114-115-TXZ057-058-074-258-132100- /O.UPG.KMAF.FW.A.0008.080213T1800Z-080214T0100Z/ /O.NEW.KMAF.FW.W.0012.080213T1800Z-080214T0100Z/ /O.CON.KMAF.FW.A.0009.080214T1800Z-080215T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 441 AM CST WED FEB 13 2008 /341 AM MST WED FEB 13 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. INCREASING SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. SIMILAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ TXZ045>048-050>053-059>063-067>070-075-132100- /O.UPG.KMAF.FW.A.0008.080213T1800Z-080214T0100Z/ /O.NEW.KMAF.FW.W.0012.080213T1800Z-080214T0100Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 441 AM CST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. INCREASING SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 132104 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CST WED FEB 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE REMAINDER OF THIS AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR PORTIONS OF THE DAVIS AND GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS...AND SOUTHEAST NEW MEXICO FOR DRY AND WINDY CONDITIONS... AND HIGH FIRE DANGER... .DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. A DEEPENING AREA OF LOW PRESSURE HAS RESULTED IN SOUTH TO SOUTHWEST WINDS OF TO 20 TO 25 MPH. HUMIDITIES BELOW 15 PERCENT WILL CONTINUE OR DEVELOP THROUGH THIS EVENING. THE COMBINATION OF DRY AIR...WINDY CONDITIONS...AND VERY DRY VEGETATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY. NMZ114-115-TXZ057-058-074-258-140515- /O.CON.KMAF.FW.W.0012.000000T0000Z-080214T0100Z/ /O.CON.KMAF.FW.A.0009.080214T1800Z-080215T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 304 PM CST WED FEB 13 2008 /204 PM MST WED FEB 13 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH ARE COMBINING WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. SIMILAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ TXZ045>048-050>053-059>063-067>070-075-140100- /O.CON.KMAF.FW.W.0012.000000T0000Z-080214T0100Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 304 PM CST WED FEB 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH ARE COMBINING WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 12, 11:13 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 12, 11:13 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 PM CST TUE FEB 12 2008
.AVIATION...
LIGHT WINDS WILL PERSIST THROUGH THE NIGHT WITH A FEW PASSING HIGH
CLOUDS. SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN COLORADO
WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE AFTER 17Z IN
RESPONSE TO THIS FEATURE. WINDS MAY BE SUSTAINED NEAR 20 KNOTS AT
THE KMAF TERMINAL...WHILE MOST TERMINALS WILL LIKELY SEE GUSTS
BETWEEN 20 AND 25 KNOTS DURING THE AFTERNOON...EXCEPT FOR GUSTS NEAR
30 KNOTS AT KMAF. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS.
&&
PREV DISCUSSION... /ISSUED 310 PM CST TUE FEB 12 2008/
DISCUSSION...
INTERESTING MIX OF WARM... WINDY... BECOMING COLD AND POSSIBLY SNOWY
OVER NEXT 4 DAYS. AN UPPER RIDGE WILL BUILDS IN FROM THE WEST
AS RECENT TROUGH EXITS TO THE EAST. HIGH PRESSURE WILL BE BRIEF AS
UPPER TROUGH DIVES DOWN FORM THE NW COAST WITH AXIS OVER UTAH LATE
WEDNESDAY PROGRESSING TO COLORADO AND ARIZONA BY MIDDAY THURSDAY.
THIS TROUGH WILL SWING ACROSS NEW MEXICO EARLY FRIDAY AND INTO WEST
TEXAS LATE IN THE DAY. THIS TROUGH WILL BRING SIGNIFICANT CHANGES
TO THE WEATHER WITH MUCH COLDER TEMPERATURES AND A CHANCE OF
PRECIPITATION.
AT THE SURFACE POST FRONTAL CONDITIONS WILL EXIST ACROSS THE AREA
TONIGHT. EFFICIENT RADIATIONAL COOLING SHOULD MAKE IT A CHILLY
NIGHT TONIGHT WITH MOSTLY CLEAR SKIES... LIGHT WIND... AND DRY
CONDITIONS. WILL LEAN TOWARD FWC GUIDANCE TONIGHT. A SOUTH WIND
WILL RETURNS BY WEDNESDAY AS A LOW DEVELOPS ALONG THE FRONT OF THE
NORTHERN ROCKIES AND STRENGTHENS THE LEESIDE TROUGH. LOOK FOR A
WARMER WEDNESDAY. BY EARLY THURSDAY THIS LOW WILL HAVE PROGRESSED
TO THE COLORADO/KANSAS BORDER.... DROPPING SOUTHWARD ACROSS THE
PANHANDLE DURING THE DAY AS A STRONG COLD FRONT PUSHES SOUTHWARD.
AHEAD OF THE FRONT LOOK FOR UNSEASONABLY WARM TEMPERATURES AND A
GUSTY SOUTHWEST WIND. RAISED TEMPS NORTH TO MATCH UP BETTER WITH
SURROUND OFFICES FOR SLOWER FROPA... THANKS ABQ/LBB FOR COORDINATION.
THE FRONT SHOULD HIT NORTHERN CWA AROUND SUNSET BRINGING A GUSTY
NORTH WIND TO THE REGION. EXPECT FRONT WILL PASS DRAMATICALLY WITH
QUICKLY FALLING TEMPERATURES AND A STRONG NORTH WIND. POSSIBLE HIGH
WIND GDP... HIGH WIND WATCH IN EFFECT. COULD SEE BLOWING DUST ADVECT
INTO THE AREA FROM THE COTTON FIELDS ACROSS SOUTH PLAINS... BUT
WILL ALSO HAVE INCREASING CHANCE OF PRECIPITATION. FRIDAY IS
LOOKING COLD WITH HIGHS ONLY IN THE 30S AS TEMPS VARY LITTLE
DURING THE DAY AND STAY UNDER CLOUDY SKIES. TEMPERATURES SLOWLY
RECOVER FROM THE WEEKEND INTO NEXT WEEK.
MODELS DEVELOP ABUNDANT PRECIP MOVING DOWN FROM THE NORTHWEST
BEHIND THE FRONT. CHANCES BEGIN LATE THURSDAY AND CONTINUE INTO
SATURDAY. THURSDAY NIGHT LOOKS LIKE BEST CHANCE AND HAVE SLIGHTLY
INCREASED POPS TO MATCH UP BETTER IN GRIDS. WILL HIGHLIGHT WINTER
WX POTENTIAL IN HWO.
FIRE WEATHER...
WARM... DRY... AND INCREASINGLY WINDY CONDITIONS EXPECTED WEDNESDAY
AFTERNOON AND THURSDAY AFTERNOON. WILL CONTINUE FIRE WEATHER WATCH
WEDNESDAY FOR MOST OF THE AREA AND ADD ANOTHER WATCH THURSDAY FOR
SOUTHEASTERN NEW MEXICO... UPPER TRANS PECOS... AND DAVIS MOUNTAINS.
OF THE TWO DAYS... EXPECT THURSDAY WILL BE THE LARGER CONCERN AS A
STRONG SOUTHWEST WIND AHEAD OF THE FRONT SHOULD DRY OUT THE AREA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 6 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 11 AM TO 6 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 5 PM WEDNESDAY TO 11 AM MST THURSDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM
MST/ THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM 6 PM CST /5 PM MST/ WEDNESDAY TO 12 PM CST
/11 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 12, 3:07 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CST TUE FEB 12 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 307 PM CST TUE FEB 12 2008 /207 PM MST TUE FEB 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING TEMPERATURES AND SOUTHWEST WIND WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON WILL RESULT IN HEIGHTENED FIRE WEATHER RISKS. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON FOR MOST OF THE AREA AND THURSDAY AFTERNOON FOR SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... AND DAVIS MOUNTAINS. HIGH WINDS WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 13, 4:06 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CST WED FEB 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 406 AM CST WED FEB 13 2008 /306 AM MST WED FEB 13 2008/ ...MUCH COLDER TEMPERATURES AND POSSIBLE WINTER PRECIPITATION ON FRIDAY AND SATURDAY... AN ARCTIC COLD FRONT IS EXPECTED TO MOVE SOUTHWARD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THURSDAY NIGHT. MUCH COLDER AIR BEHIND THIS COLD FRONT WILL RESULT IN AFTERNOON HIGH TEMPERATURES ON FRIDAY AND SATURDAY MAINLY IN THE 30S...WITH WIND CHILL TEMPERATURES IN THE TEENS AND 20S. A STRONG STORM SYSTEM IS ALSO EXPECTED TO MOVE ACROSS THE DESERT SOUTHWEST ON FRIDAY AND ACROSS WEST TEXAS ON SATURDAY. INCREASING MOISTURE ASSOCIATED WITH THIS STORM SYSTEM WILL COMBINE WITH THE COLD AIR ALREADY IN PLACE FOR POSSIBLE WINTER PRECIPITATION ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. TEMPERATURES COULD REMAIN COLD ENOUGH TO RESULT IN CHANCES FOR ACCUMULATING SNOWS ACROSS THE AREA ON FRIDAY AND SATURDAY. HOWEVER...PERIODS OF FREEZING RAIN ARE ALSO POSSIBLE LATE THURSDAY NIGHT AND FRIDAY MORNING DEPENDING ON THE EXACT TRACK AND INTENSITY OF THIS DEVELOPING STORM SYSTEM. PERSONS IN...OR PLANNING TRAVEL THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO SHOULD BE AWARE OF THE POSSIBILITY FOR SIGNIFICANT WINTER PRECIPITATION ON FRIDAY AND SATURDAY. PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECAST INFORMATION ON THIS DEVELOPING WINTER WEATHER SITUATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:06 PM CST | High Wind Warning | MAF | 27 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.